How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

What does it mean when it feels like all the days run together

Customer Question

What does it mean when it feels like all the days run together and are a blur?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

There are several reasons that time seems to run together as if it is moving along so fast that it appears to be a blur.

You have not spoken of any other symptoms, or described this phenomenon in detail, and I welcome hearing more from you so that I can help you better to understand what is going on.

What is the most essential question, in terms of possible disorders concerns how this condition affects you socially, inter-personally, with family or close friends, your performance in your daily tasks at school or work, or just in general. It you are not impeded in any of those ways, then this is a good sign. However, it still calls for understanding.

This kind of blur could be simply an effect of a great deal of stress or anxiety caused by too many tasks for you to keep up with, or by a gnawing problem that often distracts your mind (economic, relationship, etc.).

It could be a sign of ADHD (Attention Deficit Hyperactivity Disorder), or could even be related to Parkinson's Disease. I don't mean to worry you, and it is probably not Parkinson's, but any assessment has to consider all factors.

Please discuss this with me further and I shall be happy to continue to work with you. It is late now (1:00 AM for me) and so I will likely talk to you tomorrow morning.

Please give me some more details and I will be able to focus in on the situation.

It is most likely stress, but I need to know a bit more.


Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Customer: replied 4 years ago.
Thanks a lot for your help! To be more specific it makes it harder to relate to family about things we have done because it seems like there is no differentiation between the days . I feel like I'm. Awake the entire night and sleeping pills haven't helped. This started in. March.
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Dear friend,

Thanks for getting back to me. I thought I'd try to answer it now instead of in the morning, because it looks a bit more clear to me.

Of course you need a professional, one-on-one assessment, but it seems as if you may be suffering from major depression, which can often lead to insomnia. When you do not get the proper sleep, time does seem like a blur. When you are depressed, sometimes it feels as if time is moving interminably slowly.

You cannot relate with your family or most anyone, for that matter, when you are not getting the restorative sleep that you. need.

There may be big stressors in your life that are causing your depression, and you may also be suffering from anxiety as well.

I strongly urge you to make an appointment with a psychiatrist, who is merely an MD that specializes in problems such as yours, and is able to prescribe medications. If you are dealing with depression it is important that the doctor understands what kind of depression he or she is dealing with: unipolar or bipolar. The treatment is different even though the depression itself feels the same.

The doctor might also want to dry an prescription for Klonopin (clonazepam) to help you sleep, and may suggest an antidepressant if you have unipolar depression. Since all medications have side effects, it may be important to you to receive one that does not promote weight gain. Wellbutrin (bupropion) is one of the safest, in that regard.

I do urge you to get an assessment and break free of this terrible insomnia. It is important that you get a grip on this now and not let it drag on any longer, unattended.


Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC